MDJunction - People Helping People
 
Ask a Question
05/23/2010 07:12 AM

Meds stop working

RickEJ
RickEJ  
Posts: 7404
Group Leader
I'm an Advocate

Lamictal has been working well for over a year now but all the other meds I have been on stop working after a few weeks or a month or two. I'm running out of options and its pretty scary. What do I do when I only have one med that works and I've already been on 99% of the ones out there. I hate to go to clinical trials as you never know what that stuff will do. I'm feeling kind of low right now. ahhh the joys of ultra rapid cycling. Blink
Reply

05/23/2010 08:24 AM
mem7478

I don't know alot about all the moodstabilizers kind new to them. But i hope you find the right one for you and feel better soon.JulieSmile

05/23/2010 08:40 AM
santos63
santos63  
Posts: 2524
Senior Member

How o you know which meds are and are not working? Did you stop taking them? What meds have you been on? I've been on a lot of them too.

05/23/2010 10:00 AM
Joy75
Joy75  
Posts: 16598
Group Leader
I'm an Advocate

There has got to be something that you can take. Do you know which ones are not working and how? Talk to your pdoc, that's the only advice I have to give you. I don' t know, but I know there are so many medications out there now that there's got to be one that works better for you. Hugs

05/23/2010 11:56 AM
RickEJ
RickEJ  
Posts: 7404
Group Leader
I'm an Advocate

I don't stop meds unless the pdoc gives me the OK or I have a really bad reaction. It's only been a week on the Risperdal so I guess I have to wait and see if it really works. I suppose mood swings are just part of any med change. I'll be OK just need to vent a little.

05/23/2010 01:51 PM
jenigood1
jenigood1  
Posts: 3311
Senior Member

Rick, have you ever tried Abilify along with Lamictal? The two meds together work really well for both ends of the emotional spectrum; (and no more mixed states, either!) - if you haven't tried them both together, ask your pdoc if it seems worth a try.

And you just vent away any time you need to! It's what we're all here for; to share our feelings and experiences. Good luck with your meds, and let us know how it's going!

encouragement plane


05/23/2010 10:18 PM
beautifulmind
beautifulmind  
Posts: 765
Member

Rick,

I agree with Jeni about the combo drugs of Lamictal and Abilify. Maybe that would work well for you. I'm sorry you're feeling low right now; if I could I would bring you something delicious to eat to cheer you up! Here's lots of positive energy and hugs coming your way!Smile


05/24/2010 02:05 AM
RickEJ
RickEJ  
Posts: 7404
Group Leader
I'm an Advocate

I tried Abilify, Geodon, Zoloft, Neurotin, Haldol, Zyprexa, Seroquil.

I think the Risperdal will work at a lower dose. .25 should do the trick to take care of any anxiety I experience from the GAD. Smile


05/24/2010 02:17 AM
Josouth
Josouth  
Posts: 96
Member

I feel for you as I am in the mixed state at present too. I feel quite peed off and agitated. Its horrid. Then I get buzzing and wierd sensations in my head if I am thinking too hard. Cant concentrate on normal things I have to do, so feel pretty useless. Im only saying all this so if you are feeling this too, then we are not alone, I dont mean to make u feel worse, only im struggling too.

Good luck to u x


05/24/2010 03:31 AM
RickEJ
RickEJ  
Posts: 7404
Group Leader
I'm an Advocate

You didn't make me feel worse Smile

I know how you feel and I just get frustrated when I end up like this. I still took .5 mg of Risperdal this morning but I am calling the pdoc to get some .25mg because I think if I take it twice a day I will get my energy back and it will take care of the GAD. Sometimes less is better. I have already tried 1mg twice a day and I feel stoned all day. I tried 1mg once a day and still felt the same. at .5 its not as bad but I still feel kind of tired and yawn a lot. Still works on the GAD and since I've all but cut out all the caffine I think I can get away with the .25 twice a day. Sometimes I feel selfish and obsessed with my meds. I guess thats all I got right now to get on the right track again. You all have been a great help and I value your support. Silly

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved